Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 6, 2021, 6:49 PM EDT for Boyd County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 6:49 PM EDT (22:49 UTC)
- Expired
- Jul 6, 2021, 7:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
County Boyd County, KY
The radar
The Charleston,WV radar (KRLX), 81 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453 WWUS81 KRLX 062249 SPSRLX Special Weather Statement National Weather Service Charleston WV 649 PM EDT Tue Jul 6 2021 KYZ103-105-WVZ005-062315- Boyd-Lawrence-Wayne- 649 PM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOYD...NORTH CENTRAL LAWRENCE AND NORTHWESTERN WAYNE COUNTIES... At 648 PM EDT, a strong thunderstorm was located near Burnaugh, or near Yatesville Lake State Park, moving south at 5 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Durbin, Burnaugh, Centerville, Fallsburg and Buchanan. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. LAT...LON 3831 8274 3830 8251 3816 8252 3818 8275 TIME...MOT...LOC 2248Z 357DEG 5KT 3822 8263 $$ 08
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 6, 6:02 PM EDT, 47 minutes earlier.
Area forecast discussion, Jul 6, 6:02 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 602 PM EDT Tue Jul 6 2021 .SYNOPSIS... Heat and humidity will continue across the region with popup showers and/or storms. Coverage increases by midweek as a cold front approaches which will moderate temperatures some. && .NEAR TERM /THROUGH WEDNESDAY/... As of 600 PM Tuesday... Adjusted PoP and weather grids to to better reflect the location of isolated storms that developed this evening. Otherwise, current forecast remains on track. As of 148 PM Tuesday... Latest radar information shows isolated shower and storms have developed across portions of NE KY as well as adjacent portions of WV and OH. These storms appear to be struggling at this time as morning upper air soundings suggest lots of dry air above the The river valley fog that formed overnight has dissipated boundary layer. Expect isolated storms will continue to develop this afternoon before dissipating this evening. Winds at the surface and aloft are quite weak. So any storms that form should not move very fast and we will have to monitor for possible water issues. Light winds, mostly clear skies and abundant low-level moisture should once again result in the development of some river valley fog tonight. Models indicate heights across the region should fall through the period. At the surface, a cold front should slowly push toward the region on Wednesday. The combination of the two should result in greater coverage of storms Wednesday afternoon and evening. Temperatures on Wednesday should be similar or even a few degrees cooler as more clouds should develop during the heating of the day. However, dewpoint temperatures in the upper 60s or low 70s should still result in hot and sticky conditions. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 215 PM Tuesday... While working on this period guidance was dishing out too high of thunderstorm probability for Wednesday evening. The daytime is primed for some activity with all the moisture and high pressure weakening with heights taking a tumble, however during the evening and into the overnight chances for storms dwindle so decided to cut down as much as possible without going over tolerance with the neighbors probabilities. For Thursday, the feature of the hour is a surface low riding south across the Great Lakes. This feature will bring with it a frontal boundary which is forecast to drape across the northern periphery of the CWA into Friday. Models hint at a trough developing ahead of the frontal boundary which will aid in keeping likely POPs over the area through the rest of the day. The low follows the path of a very broad upper level low rotating the system to the east consequently kicking it out to the Atlantic by midday Friday. This will taper off POPs to just slight/chance through the rest of Friday. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 105 PM Tuesday... Starting Saturday, a system to the west approaches the area with rising chances of showers and/or storms. I limited coverage to just chance category (high end) since long range models are inconsistent with timing and location of the system. A passing wave to the north may add to the POP coverage a bit through the rest of Saturday and likely POPs from guidance may just become justified in future shifts. As aforementioned surface low moves toward us into Sunday the frontal boundary will lift north. The system will become quasi- stationary as its parent upper low rotates in place overhead due to weak steering flow and will finally decide to move north early Tuesday according to long range models. This slow movement will keeps POPs and thunderstorm probability capped out at just chance until outside this extended period where slight chances come into play later on Tuesday. Temperatures will continue a warm path trending consistently above average for this time of year. Monday should likely be the warmest. Being that the system sticks around near the area will likely result in the influx of moist air with daily chances for diurnal thunderstorms to occur. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... As of 148 PM Tuesday... Isolated storms will remain possible this afternoon and evening with MVFR or even IFR conditions possible. Any storms that develop today should dissipate with the loss of daytime heating. With light winds and mainly clear skies, patchy valley fog will also be possible after 07Z, which will bring a deterioration of conditions overnight. Isolated IFR or worse conditions can be expected in the favored locations. After the fog dissipates in the morning, VFR conditions should prevail in most locations. Isolated storms may develop after 15Z with MVFR or IFR conditions FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: The development of valley fog tonight could vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 CRW CONSISTENCY H H H H H H H H L L L L HTS CONSISTENCY H H H H H H H H H M M M BKW CONSISTENCY H H H H H H H H H H L L EKN CONSISTENCY H H H H H H H H H L L L PKB CONSISTENCY H H H H H H H H H M M L CKB CONSISTENCY H H H H H H H H L M L L AFTER 00Z THURSDAY... IFR conditions will be possible in showers and thunderstorms Wednesday afternoon into Thursday as a cold front approaches the area. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JSH/JZ NEAR TERM...JSH/JLB SHORT TERM...JZ LONG TERM...JZ AVIATION...JSH
Hazardous weather outlook, Jul 6, 3:21 AM EDT, 15 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 321 AM EDT Tue Jul 6 2021 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-070730- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 321 AM EDT Tue Jul 6 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 6, 6:49 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Charleston WV 649 PM EDT Tue Jul 6 2021 KYZ103-105-WVZ005-062315- Boyd-Lawrence-Wayne- 649 PM EDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOYD...NORTH CENTRAL LAWRENCE AND NORTHWESTERN WAYNE COUNTIES... At 648 PM EDT, a strong thunderstorm was located near Burnaugh, or near Yatesville Lake State Park, moving south at 5 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Durbin, Burnaugh, Centerville, Fallsburg and Buchanan. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. LAT...LON 3831 8274 3830 8251 3816 8252 3818 8275 TIME...MOT...LOC 2248Z 357DEG 5KT 3822 8263 08
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.